Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 102, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Nov 26, 2017, 3:20 AM CST. It took effect at Nov 26, 2017, 10:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2017, 3:20 AM CST (09:20 UTC)
- In effect from
- Nov 26, 2017, 10:00 AM CST
- Expired
- Nov 26, 2017, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
633 WHUS73 KMKX 260920 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 320 AM CST SUN NOV 26 2017 ...GUSTY SOUTHWEST WINDS TODAY... LMZ643>645-261730- /O.NEW.KMKX.SC.Y.0102.171126T1600Z-171126T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- 320 AM CST SUN NOV 26 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * WINDS: WEST WIND 10 TO 15 KNOTS BECOMING SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO AROUND 25 KNOTS IN THE LATE MORNING AND EARLY AFTERNOON, THEN VEERING WEST WITH GUSTS TO AROUND 25 KNOTS LATE IN THE AFTERNOON. * WAVES: 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CRONCE WWW.WEATHER.GOV/MKX
3 follow-up statements
283 WHUS73 KMKX 261512 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 912 AM CST SUN NOV 26 2017 ...GUSTY SOUTHWEST WINDS TODAY... LMZ643>645-262300- /O.CON.KMKX.SC.Y.0102.171126T1600Z-171126T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- 912 AM CST SUN NOV 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WINDS: WEST WIND 10 TO 15 KNOTS BECOMING SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO AROUND 25 KNOTS IN THE LATE MORNING AND EARLY AFTERNOON, THEN VEERING WEST WITH GUSTS TO AROUND 25 KNOTS LATE IN THE AFTERNOON. * WAVES: 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
292 WHUS73 KMKX 262138 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 338 PM CST SUN NOV 26 2017 ...GUSTY SOUTHWEST TO WEST WINDS TODAY... LMZ643>645-262300- /O.CON.KMKX.SC.Y.0102.000000T0000Z-171126T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- 338 PM CST SUN NOV 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WINDS: SOUTHWEST WIND 15 TO 20 KNOTS WITH GUSTS TO AROUND 25 KNOTS, THEN VEERING WEST WITH GUSTS TO AROUND 25 KNOTS. * WAVES: 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
329 WHUS73 KMKX 262304 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 504 PM CST SUN NOV 26 2017 LMZ643>645-270015- /O.EXP.KMKX.SC.Y.0102.000000T0000Z-171126T2300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- 504 PM CST SUN NOV 26 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. AN ADDITIONAL SMALL CRAFT ADVISORY IS LIKELY TO BE ISSUED FOR MONDAY AFTERNOON INTO TUESDAY. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 26, 3:18 AM CST, 2 minutes earlier.
Area forecast discussion, Nov 26, 3:18 AM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
318 AM CST Sun Nov 26 2017
.SHORT TERM...
Today and Tonight...Forecast Confidence is High.
Another quiet and mild day today. A clipper system tracking across
southern Ontario and Lake Michigan will cause some gusty southwest
winds over southern WI today. There could be a few mid level
clouds associated with the surface trough, but no precip.
Dewpoint temperatures will be creeping up into the upper 20s to
lower 30s later today. Efficient radiational cooling down to
around 30 tonight due to light winds could cause frost overnight.
This may lead to some slick roads for the Monday morning commute.
Monday Through Tuesday...Forecast Confidence...Medium.
An upper ridge moves across the mid Mississippi River valley
Monday ahead of a trough moving across the Rockies. The trough
weakens as it reaches Wisconsin Tuesday afternoon. Upper level
divergence and 700 mb upward motion increases Monday night and
continues through Tuesday, but is only briefly moderate.
As warm advection develops a band of increased 700 mb rh moves
across southern Wisconsin Monday morning, but does not saturate.
It then drys later Monday. main story Monday will be rising
temperatures. With any mid level clouds clearing. No strong
inversion in the forecast soundings, so highs should be back into
the mid/upper 50s.
Low and mid levels finally saturate late Monday night into
Tuesday, before drying occurs from the west Tuesday afternoon
after trough passage. Light rain holds off until Tuesday with the
cold front. No CAPE is seen on the forecast soundings.
.LONG TERM...
Wednesday Through SATURDAY - Forecast Confidence...Medium.
The upper level flow becomes southwest ahead o a rather strong
trough that will move across the plains Wednesday, and across the
mid/upper Mississippi valley Thursday. The GFS extends the trough
farther south. Both the GFS and ECMWF spread light precipitation
in late Wednesday night, that could be a rain snow mix mainly
north areas, then mainly rain into Thursday. The main cyclogenesis
should occur well to our east with this system.
By Friday its a zonal upper flow that continues into Saturday,
before becoming more southwest Sunday, which would result in
milder temperatures.
&&
.AVIATION(09Z TAFS)...
VFR conditions through the TAF period. Winds are expected to gust
near 20kts from late this morning through late afternoon in
advance of a weak cold front that will approach the region. Light
wind late tonight may allow for some heavy frost that could cause
slick runways.
&&
.MARINE...
A fairly brief period of gusty southwest winds is expected today
from Milwaukee northward. Wind gusts will be higher near the
shoreline. A small craft advisory is in effect for just the wind
gusts. The offshore winds will keep the higher waves in the open
waters.
Another period of stronger south winds is expected Monday
afternoon and night. They will turn southwesterly Tuesday morning
and diminish Tue afternoon. Another small craft advisory will be
needed for both high winds and waves.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory from 10 AM this morning to 5 PM CST this
afternoon for LMZ643>645.
&&
Today/Tonight and Aviation/Marine...Cronce
Monday through Saturday...HentzHazardous weather outlook, Nov 25, 8:16 PM CST, 7 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 816 PM CST Sat Nov 25 2017 WIZ046-047-051-052-056>060-062>072-270230- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 816 PM CST Sat Nov 25 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-270230- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 816 PM CST Sat Nov 25 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Gusty southwest winds may reach Small Craft Advisory levels Sunday into Sunday evening, and will likely reach Small Craft Advisory conditions again Monday afternoon into Tuesday. Gusty winds are expected again on Thursday. www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.